MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 024044
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fatigue (1849); Nausea (1970); Shaking/Tremors (2515); Confusion/ Disorientation (2553)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) united states, alleging that her onetouch verio flex meter read inaccurately high compared her feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation, and on additional information obtained by the medical surveillance specialist after reviewing the call recording.The patient reported that on (b)(6) 2025, at 8:07 pm, she obtained a blood glucose reading of ¿107 mg/dl¿ with the subject meter during a hypoglycemic event.The patient reported experiencing symptoms of ¿shaking, weakness, fatigue, confusion and nausea¿.The patient stated that an ambulance was called and when the ambulance arrived, she received a blood glucose result of ¿63 mg/dl¿ on the ambulance meter at 8:20 pm.During the call, the patient stated that she was treated with saline and given something sweet to drink and was transported to the emergency room (er).The treatment provided at the er was not provided.During the call, the patient mentioned that she has brittle diabetes and has hypoglycemia every other day.At the time of troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca confirmed that the test strip vial was intact, and that the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted that the patient did not have control solution available to test the subject meter.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute low blood glucose excursion after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
A dhr (device history record) review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463382112
MDR Report Key21649464
Report Number3008382007-2025-00006
Device Sequence Number13104357
Product Code NBW
UDI-Device Identifier00353885011839
UDI-Public00353885011839
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024044
Device Catalogue Number024-044
Device Lot NumberZ2410023X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date03/19/2025
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown